Alert archive / Texas / High Wind Watches in 2018
High Wind Watch 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 19, 2018, 2:07 PM MST for Eddy County, Lea County, New Mexico; 18 counties in Texas. It took effect at Jan 21, 2018, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2018, 2:07 PM MST (21:07 UTC)
- In effect from
- Jan 21, 2018, 5:00 AM MST
- Expired
- Jan 21, 2018, 2:13 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3002 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095 WWUS74 KMAF 192107 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 307 PM CST Fri Jan 19 2018 ...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS SUNDAY MORNING THROUGH SUNDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FOR SOUTHEAST NEW MEXICO, THE DAVIS MOUNTAINS, MARFA PLATEAU, VAN HORN AND HIGHWAY 54 CORRIDOR, TRANS PECOS, AND THE WESTERN AND CENTRAL PERMIAN BASIN SUNDAY AFTERNOON... .An upper level trough will pass over the region beginning Sunday morning resulting in strong winds across much of the area. A very tight pressure gradient will also contribute to the strong winds. TXZ057-074-080-200515- /O.NEW.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/ Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area- Marfa Plateau- Including the cities of Van Horn, Alpine, Fort Davis, and Marfa 307 PM CST Fri Jan 19 2018 /207 PM MST Fri Jan 19 2018/ ...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect Sunday afternoon. * TIMING...Sunday afternoon. * WINDS...West 35 to 45 mph with gusts of 60 to 65 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ028-029-033-034-TXZ045-046-050-051-058>062-067-068-075-200515- /O.NEW.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Martin- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Ward-Crane-Pecos- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Pecos, Mentone, Kermit, Odessa, Midland, Monahans, Crane, and Fort Stockton 307 PM CST Fri Jan 19 2018 /207 PM MST Fri Jan 19 2018/ ...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect Sunday afternoon. * TIMING...Sunday afternoon. * WINDS...West 35 to 45 mph with gusts to 60 mph across southeast New Mexico. West 30 to 40 mph with gusts to 55 mph across the Permian Basin and Trans Pecos. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ027-TXZ258-200515- /O.NEW.KMAF.HW.A.0004.180121T1200Z-180122T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 207 PM MST Fri Jan 19 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from early Sunday morning through Sunday afternoon. * TIMING...Sunday morning through Sunday afternoon. * WINDS...West 40 to 55 mph with gusts to 75 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Low flying light aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
4 follow-up statements
018 WWUS74 KMAF 192112 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 312 PM CST Fri Jan 19 2018 ...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS SUNDAY MORNING THROUGH SUNDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FOR SOUTHEAST NEW MEXICO, THE DAVIS MOUNTAINS, MARFA PLATEAU, VAN HORN AND HIGHWAY 54 CORRIDOR, TRANS PECOS, AND THE WESTERN AND CENTRAL PERMIAN BASIN SUNDAY AFTERNOON... .An upper level trough will pass over the region beginning Sunday morning resulting in strong winds across much of the area. A very tight pressure gradient will also contribute to the strong winds. TXZ057-074-080-201100- /O.CON.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/ Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area- Marfa Plateau- Including the cities of Van Horn, Alpine, Fort Davis, and Marfa 312 PM CST Fri Jan 19 2018 /212 PM MST Fri Jan 19 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... * TIMING...Sunday afternoon. * WINDS...West 35 to 45 mph with gusts of 60 to 65 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ028-029-033-034-TXZ045-046-050-051-058>062-067-068-075-201100- /O.CON.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Martin- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Ward-Crane-Pecos- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Pecos, Mentone, Kermit, Odessa, Midland, Monahans, Crane, and Fort Stockton 312 PM CST Fri Jan 19 2018 /212 PM MST Fri Jan 19 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... * TIMING...Sunday afternoon. * WINDS...West 35 to 45 mph with gusts to 60 mph across southeast New Mexico. West 30 to 40 mph with gusts to 55 mph across the Permian Basin and Trans Pecos. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ027-TXZ258-201100- /O.CON.KMAF.HW.A.0004.180121T1200Z-180122T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 212 PM MST Fri Jan 19 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * TIMING...Sunday morning through Sunday afternoon. * WINDS...West 40 to 55 mph with gusts to 75 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Low flying light aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
838 WWUS74 KMAF 200907 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 307 AM CST Sat Jan 20 2018 ...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS SUNDAY MORNING THROUGH SUNDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FOR SOUTHEAST NEW MEXICO, THE DAVIS MOUNTAINS, MARFA PLATEAU, VAN HORN AND HIGHWAY 54 CORRIDOR, TRANS PECOS, AND THE WESTERN AND CENTRAL PERMIAN BASIN SUNDAY AFTERNOON... .An upper level trough will pass over the region beginning Sunday morning resulting in strong winds across much of the area. A very tight pressure gradient will also contribute to the strong winds. TXZ057-074-080-202200- /O.CON.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/ Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area- Marfa Plateau- Including the cities of Van Horn, Alpine, Fort Davis, and Marfa 307 AM CST Sat Jan 20 2018 /207 AM MST Sat Jan 20 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... * TIMING...Sunday afternoon. * WINDS...West 35 to 45 mph with gusts of 60 to 65 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ028-029-033-034-TXZ045-046-050-051-058>062-067-068-075-202200- /O.CON.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Martin- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Ward-Crane-Pecos- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Pecos, Mentone, Kermit, Odessa, Midland, Monahans, Crane, and Fort Stockton 307 AM CST Sat Jan 20 2018 /207 AM MST Sat Jan 20 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... * TIMING...Sunday afternoon. * WINDS...West 35 to 45 mph with gusts to 60 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ027-TXZ258-202200- /O.CON.KMAF.HW.A.0004.180121T1200Z-180122T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 207 AM MST Sat Jan 20 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * TIMING...Sunday morning through Sunday afternoon. * WINDS...West 40 to 55 mph with gusts to 75 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Low flying light aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
287 WWUS74 KMAF 202105 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 305 PM CST Sat Jan 20 2018 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... ...HIGH WIND WARNING IN EFFECT FOR SOUTHEAST NEW MEXICO, THE DAVIS/APACHE MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, UPPER TRANS PECOS, REEVES COUNTY, AND THE WESTERN PERMIAN BASIN SUNDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FOR THE MARFA PLATEAU, PECOS COUNTY, THE CENTRAL AND EASTERN PERMIAN BASIN, AND THE WESTERN LOW ROLLING PLAINS SUNDAY AFTERNOON... .An upper level trough will pass over the region beginning late tonight resulting in strong winds across much of the area. A very tight pressure gradient will also contribute to the strong winds. NMZ027-TXZ258-211100- /O.UPG.KMAF.HW.A.0004.180121T1200Z-180122T0000Z/ /O.NEW.KMAF.HW.W.0004.180121T1000Z-180122T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 205 PM MST Sat Jan 20 2018 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 5 PM MST SUNDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 3 AM to 5 PM MST Sunday. The High Wind Watch is no longer in effect. * TIMING...Late tonight through Sunday afternoon. * WINDS...West 40 to 60 mph with gusts 65 to 75 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Low flying light aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-029-033-034-TXZ045-050-057>060-074-211100- /O.UPG.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/ /O.NEW.KMAF.HW.W.0004.180121T1800Z-180122T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Andrews- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler- Davis/Apache Mountains Area- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Van Horn, Pecos, Mentone, Kermit, Alpine, and Fort Davis 305 PM CST Sat Jan 20 2018 /205 PM MST Sat Jan 20 2018/ ...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Sunday. The High Wind Watch is no longer in effect. * TIMING...Sunday afternoon. * WINDS...West 35 to 50 mph with gusts up to 65 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ047-048-052-053-063-069-070-211100- /O.EXA.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/ Borden-Scurry-Howard-Mitchell-Glasscock-Upton-Reagan- Including the cities of Gail, Snyder, Big Spring, Colorado City, Garden City, McCamey, Rankin, and Big Lake 305 PM CST Sat Jan 20 2018 ...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect Sunday afternoon. * TIMING...Sunday afternoon. * WINDS...West 30 to 40 mph with gusts to 55 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ TXZ080-211100- /O.CON.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/ Marfa Plateau- Including the city of Marfa 305 PM CST Sat Jan 20 2018 ...HIGH WIND WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... * TIMING...Sunday afternoon. * WINDS...West 30 to 40 mph with gusts of 55 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ TXZ046-051-061-062-067-068-075-211100- /O.CON.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/ Dawson-Martin-Ector-Midland-Ward-Crane-Pecos- Including the cities of Lamesa, Stanton, Odessa, Midland, Monahans, Crane, and Fort Stockton 305 PM CST Sat Jan 20 2018 ...HIGH WIND WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... * TIMING...Sunday afternoon. * WINDS...West 30 to 40 mph with gusts to 55 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
523 WWUS74 KMAF 210913 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 313 AM CST Sun Jan 21 2018 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FOR SOUTHEAST NEW MEXICO, THE DAVIS/APACHE MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, UPPER TRANS PECOS, AND THE WESTERN PERMIAN BASIN THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FOR THE MARFA PLATEAU, PRESIDIO VALLEY, BIG BEND, PECOS COUNTY, THE CENTRAL AND EASTERN PERMIAN BASIN, AND THE WESTERN LOW ROLLING PLAINS THIS AFTERNOON... .An upper level trough will pass over the region today resulting in strong winds across much of the area. The strongest winds are expected across the mountains and adjacent plains. Blowing dust is also likely this afternoon. High winds will diminish after sunset this evening. NMZ027-TXZ258-212100- /O.EXT.KMAF.HW.W.0004.180121T1000Z-180122T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 213 AM MST Sun Jan 21 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Through this evening. * WINDS...West 40 to 60 mph with gusts around 75 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Low flying light aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-029-033-034-TXZ045-050-057>060-074-212100- /O.CON.KMAF.HW.W.0004.180121T1800Z-180122T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Andrews- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler- Davis/Apache Mountains Area- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Van Horn, Pecos, Mentone, Kermit, Alpine, and Fort Davis 313 AM CST Sun Jan 21 2018 /213 AM MST Sun Jan 21 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...This afternoon. * WINDS...West 35 to 50 mph with gusts up to 65 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ046>048-051>053-061>063-067>070-075-080-212100- /O.UPG.KMAF.HW.A.0004.180121T1800Z-180122T0000Z/ /O.NEW.KMAF.WI.Y.0004.180121T1800Z-180122T0000Z/ Dawson-Borden-Scurry-Martin-Howard-Mitchell-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Pecos-Marfa Plateau- Including the cities of Lamesa, Gail, Snyder, Stanton, Big Spring, Colorado City, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, and Marfa 313 AM CST Sun Jan 21 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * TIMING...This afternoon. * WINDS...West 30 to 40 mph with gusts to 55 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ079-081-212100- /O.NEW.KMAF.WI.Y.0004.180121T1800Z-180122T0000Z/ Presidio Valley-Big Bend Area- Including the cities of Presidio, Big Bend NP, and Marathon 313 AM CST Sun Jan 21 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * TIMING...This afternoon. * WINDS...West 30 to 40 mph with gusts to 50 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ rhluchan
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 19, 9:53 AM MST, 4 hours 14 minutes earlier.
Area forecast discussion, Jan 19, 9:53 AM MST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1053 AM CST Fri Jan 19 2018
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Widespread VFR conditions will dominate thru this forecast period.
SW wind today will briefly near 12kt sustained.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 35 74 43 / 0 0 0 0
Carlsbad 71 33 73 37 / 0 0 0 0
Dryden 64 34 69 38 / 0 0 0 0
Fort Stockton 73 42 78 43 / 0 0 0 0
Guadalupe Pass 61 41 64 33 / 0 0 0 10
Hobbs 68 30 71 35 / 0 0 0 0
Marfa 66 29 70 32 / 0 0 0 0
Midland Intl Airport 67 35 74 41 / 0 0 0 0
Odessa 67 35 73 40 / 0 0 0 0
Wink 71 32 76 37 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Fire Weather Watch from Sunday afternoon through Sunday evening
for Andrews-Borden-Crane-Dawson-Ector-Gaines-Glasscock-
Howard-Loving-Martin-Midland-Mitchell-Pecos-Reagan-Reeves
County and Upper Trans Pecos-Scurry-Upton-Ward-Winkler.
&&Hazardous weather outlook, Jan 19, 1:28 AM MST, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 228 AM CST Fri Jan 19 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 228 AM CST Fri Jan 19 2018 /128 AM MST Fri Jan 19 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Elevated fire weather conditions are expected this afternoon across the area with near critical fire weather conditions possible in the Guadalupe Mountains. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY High winds are possible across the Guadalupe Mountains Sunday and Sunday night. Near critical fire weather conditions will be possible across parts of the area Saturday. More widespread near critical to critical fire weather conditions are expected Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:06 AM MST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 35 hr |
Nearby
High Wind Watches in Texas, 2018High Wind Watches in New Mexico, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.